What are the effects of missing a Risperdal dose?
I'm 25 and I'm on Risperdal, and so far it has been pretty good. I haven't had many bad side effects, fortunately. But yesterday for the first time I forgot and missed one of my doses, and last night I was very sick. This morning I'm feeling somewhat better. Can missing a Risperdal dose do that to you?
Risperdal is an excellent medication that is now used in the treatment of several different psychiatric conditions. It is usually well tolerated with minimal side effects. Interestingly, there is such a thing, rarely, as a Risperdal withdrawal syndrome. This means that, if you stop Risperdal suddenly, you may experience symptoms such as tremors, nervousness, sweating, nausea, or vomiting. Although this withdrawal syndrome does not usually occur after missing a single dose, it is theoretically possible that the symptoms you experienced were related to this. As always the best thing to do if you realize you have missed a dose of Risperdal is to go ahead and take it right away as long as it is not too close to the next scheduled dose. What you should not do is 'double up' doses if you miss a dose, as this could cause symptoms in the other direction of too much Risperdal. Remembering to take medications is difficult for many people. Some creative strategies might include setting an alarm on your cell phone to go off and remind you when it is time to take the medication. Make sure you carry your medication with you at all times, to avoid missing a dose due to forgetting the medication at home.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.